Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 31, 2001, 7:23 PM EDT for Montgomery County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2001, 7:23 PM EDT (23:23 UTC)
- Expired
- Aug 31, 2001, 8:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Montgomery County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WUUS51 KALY 312323 SVRALY NYC057-010000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 723 PM EDT FRI AUG 31 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK * UNTIL 800 PM EDT * AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF FULTONVILLE TO CHARLESTON FOUR CORNERS...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH 800 PM EDT... FULTONVILLE...FONDA... TRIBES HILL...WELLSVILLE... FORT JOHNSON...MINAVILLE... AMSTERDAM... HAGAMAN... THE GREATEST THREAT FROM THIS STORM IS DAMAGING WINDS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH... FREQUENT LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 5:30 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 31, 5:30 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT FRI AUG 31 2001...CORRECTION TO SVR WATCH TIME .DISC... BUSY AFTERNOON. CONVECTION PICKING UP ATTM. LOWEST LEVEL WIND FIELDS GOOD...REST MEDIOCRE. ACTION SHOULD BE OVER BY MIDNIGHT WITH CLEARING TO FOLLOW. COOL BUT DRY BALANCE OF HOLIDAY WEEKEND AS RIDGE TAKES OVER. LOOKS DRY ALSO WELL INTO NEXT WEEK. SCT FROST POTENTIAL NRN ZONES BY SUNRISE SUNDAY. MACHINE FWC / MAV REASONABLY CLOSE AND LOOK OKAY. .ALY...SEVERE TSTM WATCH UNTIL 9 PM ALL NY PORTION CWA. WILEY
In the hours before
Special weather statement, Aug 31, 3:41 PM EDT, 3 hours 42 minutes before
NYZ033-039-312015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 341 PM EDT FRI AUG 31 2001 ...A STRONG THUNDERSTORM IN HAMILTON AND FULTON COUNTIES... AT 341 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER STRATFORD...OR 13 MILES NORTHEAST OF LITTLE FALLS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... ARIETTA AT 405 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN NEW YORK. CERNIGLIA
Special weather statement, Aug 31, 4:18 PM EDT, 3 hours 5 minutes before
NYZ033-312045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 418 PM EDT FRI AUG 31 2001 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 417 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF ARIETTA...OR 19 MILES NORTHWEST OF GLOVERSVILLE... MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... WELLS AND LAKE PLEASANT AT 445 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING.
Special weather statement, Aug 31, 5:30 PM EDT, 1 hour 53 minutes before
NYZ032-038-312200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT FRI AUG 31 2001 ...STRONG THUNDERSTORMS ENTERING HERKIMER COUNTY... AT 530 PM EDT DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS OVER PROSPECT...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF OLD FORGE TO 15 MILES NORTH OF UTICA...MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN... WILL BE NEAR... NORTH WILMURT AND THENDARA AT 540 PM EDT... LYON LAKE AND NOBLEBORO AT 545 PM EDT... ATWELL AND FIRST LAKE AT 550 PM EDT... BIG MOOSE AT 555 PM EDT... BRANDRETH AND EAGLE BAY AT 600 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.
Special weather statement, Aug 31, 6:01 PM EDT, 1 hour 22 minutes before
NYZ032-033-038-312230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 601 PM EDT FRI AUG 31 2001 ...A STRONG THUNDERSTORM IN HERKIMER AND HAMILTON COUNTIES... AT 601 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF UTICA...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... OHIO AND NORTHWOOD AT 610 PM EDT... NOBLEBORO AT 620 PM EDT... HOFFMEISTER AT 625 PM EDT... CASWELL LAKE AT 630 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING.
Special weather statement, Aug 31, 6:34 PM EDT, 49 minutes before
NYZ042-043-312300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT FRI AUG 31 2001 ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 634 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF BOLTON LANDING...OR 9 MILES NORTHEAST OF WARRENSBURG...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... HULETTS LANDING AT 645 PM EDT... HAGUE AND PUTNAM AT 700 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING.
Local storm report, Aug 31, 7:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
709 PM EDT FRI AUG 31 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM POLAND NY WIND DAMAGE
08/31/01 HERKIMER WIRES DOWN
0630 PM STRATFORD NY 1 INCH HAIL
08/31/01 FULTON QUATER SIZE HAIL FROM
SKYWARN SPOTTE
0645 PM CAROGA LAKE NY WIND DAMAGE
08/31/01 FULTON TREES DOWN - FROM SKYWARN
SPOTTERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:12 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 63 min |
| Aug 31, 6:06 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 54 min |
| Aug 31, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.